Georgia, 2013

Hail in Georgia, March 24, 2013

March 24, 2013 · NWS CHS · 1 event in 1 county or zone

A cold front slowly shifted south over portions of southeast Georgia during overnight hours. A few thunderstorms developed along the front as it lifted back northward as a warm front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A cold front slowly shifted south over portions of southeast Georgia during overnight hours. A few thunderstorms developed along the front as it lifted back northward as a warm front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 24, 12:50 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 24, 12:50 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
150 AM EDT SUN MAR 24 2013

.SYNOPSIS...
A COLD FRONT WILL LINGER TO THE SOUTH THROUGH THE EVENING
HOURS...BEFORE LIFTING NORTH AS A WARM FRONT EARLY SUNDAY MORNING.
LOW PRESSURE WILL DEVELOP ALONG THE WARM FRONT NEAR THE COAST BY
SUNDAY MORNING. THIS DEEPENING LOW WILL ADVANCE NORTHEAST AND PULL
A STRONG COLD FRONT THROUGH THE REGION SUNDAY NIGHT. COOL HIGH
PRESSURE WILL THEN BUILD OVER THE REGION INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PLENTY OF WET WEATHER THE REST OF THE NIGHT...WITH CATEGORICAL
POPS EVERYWHERE. WE MAINTAINED ISOLATED THUNDERSTORMS ACROSS
SOUTHEAST GA AND THE COASTAL WATERS...AS MODELS STILL SHOW SOME
ELEVATED INSTABILITY MOVING INTO THESE AREAS OVERNIGHT. NOT MUCH
OF A SEVERE THREAT OVERNIGHT DUE TO THE STABLE SURFACE LAYER IN
PLACE. TEMPS WILL HOLD FAIRLY STEADY OR EVEN RISE AS WARMING OF
THE LOWER TROPOSPHERE TRANSPIRES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY...SHARP GRADIENTS WILL CONTRIBUTE TO FORECAST UNCERTAINTY
SUNDAY. SUNDAY MORNING...A WSW TO ENE ORIENTED WARM FRONT WILL
ADVANCED INTO COUNTIES ALONG THE LOWER ALTAMAHA RIVER/COASTAL SE
GA COUNTIES. THE WARM FRONT WILL BE ADVANCING TOWARD THE NORTH
BUT WILL MAKE PROGRESS WELL INTO COASTAL WATERS BUT WILL BE SLOWED
BY THE WEDGE OVER LAND. DURING THE MORNING/MIDDAY HOURS...LOW
PRESSURE WILL DEVELOP WITHIN THE ASSOCIATED BAROCLINIC ZONE AND WILL
PUSH ENE...LIKELY ENDING N/NW EXPANSION OF THE WARM SECTOR. WHILE
THIS SCENARIO UNFOLDS...DEEP LAYER MOISTURE IN PLACE WITH ASSOCIATED
WIDESPREAD PRECIPITATION TO START THE DAY WILL PUSH N/E...REPLACED
BY A PRONOUNCED MID LEVEL DRY SLOT. WHILE 23/12Z GUIDANCE GENERALLY
AGREES ON THIS SCENARIO...MINOR DIFFERENCES IN THE DEPICTED
PERSISTENCE OF THE WEDGE...THE POSITION OF THE WARM FRONT/ASSOCIATED
WARM SECTOR AND THE TIMING/MAGNITUDE OF MID LEVEL DRYING WILL
TRANSLATE TO SIGNIFICANT DIFFERENCES IN SENSIBLE WEATHER.

THE NAM REMAINS AN OUTLIER REGARDING N/NW PROGRESS OF THE WARM
SECTOR/SURFACE BASED INSTABILITY AND PERSISTENCE OF DEEP LAYER
MOISTURE THROUGH SUNDAY AFTERNOON. GIVE THE STRENGTH OF THE
DEVELOPING WEDGE SATURDAY AFTERNOON...THIS FORECAST WILL LEAN TOWARD
THE 23/12Z EUROPEAN WHICH LIMITS THE NORTHWARD PROGRESS OF THE WARM
SECTOR AND SHUNTS BEST SURFACE BASED INSTABILITY JUST S/E OF LAND
AREAS SUNDAY MORNING AND PUSHES A MARKED MID LEVEL DRY SLOT THROUGH
THE REGION BY EARLY SUNDAY AFTERNOON. IN THIS SCENARIO...A THREAT
FOR ELEVATED SEVERE THUNDERSTORMS COULD ADVANCE INTO FAR SOUTHERN
COUNTIES EARLY SUNDAY...AND SURFACE BASED INSTABILITY COULD MAINTAIN
THE THREAT FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN COUNTIES UNTIL
LATE MORNING/EARLY AFTERNOON. HOWEVER...SEVERE WEATHER COULD REMAIN
ENTIRELY OUTSIDE THE FORECAST AREA.

IF ANY SEVERE WEATHER ADVANCES INTO SOUTHERN COUNTIES...SUNDAY
MORNING FORECAST HODOGRAPHS SUPPORT MULTICELL CLUSTERS OF
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IF/WHERE SURFACE
BASED INSTABILITY DEVELOPS...AND SPLITTING CELLS COULD ALSO
PROMOTE ROTATION AND AN ASSOCIATED SEVERE THREAT FROM RIGHT AND LEFT
MOVING CELLS.

ALSO...HEAVY RAIN COULD BE ONGOING AROUND THE TIME OF THE 6-730 AM
SUNDAY MORNING HIGH TIDE...PERHAPS SUPPORTING LOCALIZED URBAN
FLOODING ESPECIALLY IN CHARLESTON AND SAVANNAH.

OF NOTE...23/12Z GUIDANCE PUSHES A SHORTWAVE THROUGH THE REGION
SUNDAY AFTERNOON AND MAINTAINS A PERSISTENT SURFACE TROUGH BETWEEN
THE PRIMARY/INLAND SURFACE LOW AND THE SECONDARY/COASTAL LOW...WITH
A HINT OF WEAK SURFACE CYCLOGENESIS WITHIN THIS PORTION OF THE
BAROCLINIC ZONE. THIS WILL DELAY COLD ADVECTION...ALLOWING
TEMPERATURES TO RECOVER INTO THE 60S/70S ESPECIALLY ACROSS S/E
COUNTIES AND SUPPORTING LINGERING SURFACE BASED INSTABILITY. CANNOT
RULE OUT ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS AS THESE
FEATURES TRANSLATE EAST...THUS MAINTAINED LOW CHANCE POPS
SUNDAY AFTERNOON. HOWEVER...MID LEVEL DRYING WILL MOST LIKELY
GREATLY LIMIT THE PERSISTENCE/STRENGTH OF DEEP MOIST UPDRAFTS
MID TO LATE AFTERNOON.

SUNDAY NIGHT...AFTER A MILD EVENING...PERHAPS PUNCTUATED BY A FEW
SHOWERS ACROSS NORTHERN COUNTIES AS WRAP AROUND MOISTURE BRUSHES
NORTHERN COUNTIES...STRONG COLD FROPA WILL USHER A SURGE OF MUCH
COLDER AIR INTO THE REGION. BY DAYBREAK MONDAY...TEMPERATURES IN THE
40S WILL BE WIDESPREAD.

MONDAY THROUGH TUESDAY...BETWEEN LOW PRESSURE DEEPENING NORTHEAST OF
THE REGION AND STRONG/COOL HIGH PRESSURE RIDGING INTO THE REGION
FROM THE NW...WINDY CONDITIONS WILL PREVAIL...ESPECIALLY AS THE
MIXED LAYER DEEPENS DURING THE DAY. WEST WINDS COULD GUST AS HIGH AS
40 MPH ESPECIALLY BOTH AFTERNOONS...AND WIND ADVISORIES COULD
EVENTUALLY BE REQUIRED. ON LAKE MOULTRIE...HAZARDOUS WIND/WAVE
CONDITIONS ARE EXPECTED. OTHERWISE...DAYTIME TEMPERATURES WILL
STRUGGLE TO REACH 60F AT MANY LOCATIONS...10-15F BELOW NORMAL FOR
LATE MARCH...AND NIGHTTIME LOWS IN THE 30S WILL BE COMMON.
PERSISTENT WINDS COULD LIMIT THE POTENTIAL FOR FROST MONDAY
NIGHT...BUT INLAND TEMPERATURES WILL BOTTOM OUT AROUND FREEZING.
THUS...A FREEZE WATCH COULD EVENTUALLY BE REQUIRED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE COOL EASTERN CONUS LONGWAVE TROUGH WILL REMAIN IN PLACE THROUGH
MUCH OF NEXT WEEK. DEEP NORTHWEST FLOW WILL PREVAIL AS HIGH PRESSURE
CONTINUES TO GRADUALLY BUILD IN FROM THE WEST. TEMPS FEATURE A SLOW
WARMING TREND...STARTING OUT WELL BELOW NORMAL EARLY IN THE PERIOD
AND REACHING AROUND CLIMO BY THE END OF THE WEEKEND. DEEP DRY AIR
WILL RESULT IN A DRY FORECAST. ALSO...DEPENDING ON SURFACE
WINDS...FROST COULD OCCUR INLAND ANY NIGHT MONDAY THROUGH THE END OF
THE WEEK.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
KCHS...RAIN WILL OVERSPREAD THE TERMINAL OVERNIGHT...THEN
TRANSITIONING OVER TO SHRA DURING SUNDAY MORNING AS THE WARM FRONT
LIFTS THROUGH. MVFR OR LOWER CONDITIONS WILL PREVAIL DURING THIS
TIME. THERE IS AN OUTSIDE CHANCE OF TSRA WITH THIS BOUNDARY THROUGH
EARLY AFTERNOON AND WE WILL NEED TO KEEP A CLOSE WATCH ON RADAR
AND TRENDS FOR POSSIBLE INCLUSION IN LATER TAF ISSUANCES. LLWS
WILL ALSO OCCUR DURING MUCH OF THE FIRST HALF OF THE 06Z TAF
CYCLE...WITH 35-40 KT WINDS WITHIN THE FIRST 2K FEET. SOME DRYING
OF THE ATMOSPHERE SUNDAY AFTERNOON AND EVENING...WITH MVFR
WEATHER TO PREVAIL. BUT IT/S NOT UNTIL THE PASSAGE OF THE COLD
FRONT EARLY TONIGHT CAN WE DISCOUNT THE RISK OF SOME LINGERING SHRA
OR ISOLATED TSRA.

KSAV...THE NORTHWARD MOVING WARM FRONT WILL LIFT THROUGH THE
AIRFIELD EARLY SUNDAY MORNING...SHIFTING WINDS AND TRANSITIONING
THE RAIN OVER TO SHRA. IN ADDITION...ELEVATED INSTABILITY COULD
SPUR A TSRA CLOSER TO DAYBREAK...WITH SURFACE BASED INSTABILITY TO
RESULT IN POSSIBLE TSRA DURING THE MORNING. FOR NOW WE HAVE
INCLUDED VCTS AND CB CLOUDS...WITH EITHER IFR OR MVFR WEATHER
THROUGH 16Z. IN ADDITION...WINDS AROUND 1500-2000 FT WILL BE CLOSE
TO 45 OR EVEN 50 KT THROUGH SUNDAY MORNING...THUS OUR REASON FOR
INCLUDING LLWS. GUSTY SURFACE WINDS WILL DEVELOP FOR THE
AFTERNOON...AND WE SHOULD RETURN TO VFR CONDITIONS LATE IN THE
DAY. AFTER A TEMPORARY LULL IN WINDS SUNDAY EVENING...THE PASSAGE
OF THE COLD FRONT WILL GENERATE GUSTY WINDS AGAIN AFTER 04Z
MONDAY.

EXTENDED AVIATION OUTLOOK...VFR LIKELY SUNDAY NIGHT THROUGH THE
UPCOMING WEEK. LLWS COULD DEVELOP SUNDAY NIGHT...FOLLOWED BY GUSTY
W/NW WINDS MONDAY THROUGH TUESDAY.

&&

.MARINE...
REST OF TONIGHT...THE WARM FRONT SOUTH OF THE WATERS WILL LIFT
NORTH BY DAYBREAK...PASSING INTO THE SE GA WATERS. PINCHING OF NE
WINDS OVER THE COOLER SHELF WATERS WILL NOT BE ENOUGH TO PRODUCE
ANYTHING MORE THAN 15 OR 20 KT AND 4 OR 5 FOOT SEAS. THUS NO SCA/S
ON THE 0-20 NM LEGS AND IN CHARLESTON HARBOR. HOWEVER...SOME
6-FOOTERS WILL IMPACT THE OUTER GA WATERS WHERE WE HAVE MAINTAINED
THE SCA.

FOR SUNDAY...THE FORECAST FOR WINDS/SEAS REMAINS HIGHLY UNCERTAIN
AND WILL DEPEND ON THE NORTHWARD PROGRESS OF A WARM FRONT AND THE
LOCATION/MOVEMENT OF A DEVELOPING SURFACE LOW. SCA CONDITIONS WILL
LIKELY OVERSPREAD GA WATERS BEYOND 20 NM SUNDAY MORNING INTO
SUNDAY EVENING...AND SCA CONDITIONS COULD ALSO SPREAD INTO
NEARSHORE WATERS DURING THIS PERIOD. DUE TO ONGOING SCA HEADLINES
SATURDAY EVENING...DEFERRED ADDITIONAL SCA DECISIONS TO LATER
SHIFTS. THEN...AS THE SURFACE LOW DEEPENS AND ADVANCES NORTHEAST
OF THE WATERS...A STRONG COLD FRONT FOLLOWED BY HIGH PRESSURE WILL
SUPPORT A SURFACE OF STRONG WINDS SUNDAY NIGHT WHICH WILL PERSIST
INTO EARLY WEEK. 23/12Z GUIDANCE SUGGESTS A SUFFICIENT POTENTIAL
FOR GALE FORCE GUSTS TO JUSTIFY A GALE WATCH FOR ALL WATERS
OUTSIDE CHARLESTON HARBOR STARTING AT MIDNIGHT TOMORROW
NIGHT...CONTINUING INTO MONDAY ACROSS NEARSHORE WATERS AND THROUGH
TUESDAY ACROSS GA WATERS BEYOND 20 NM.

SCA CONDITIONS COULD PERSIST INTO TUESDAY NIGHT. THEN...AS THE
CENTER OF HIGH PRESSURE SHIFTS SE...CONDITIONS SHOULD IMPROVE WITH
SLACKENING WINDS AND SUBSIDING SEAS MID TO LATE WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR AMZ352-
     354.
     GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     AMZ374.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ374.
     GALE WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR AMZ350.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...BSH
AVIATION...
MARINE...
Hazardous weather outlook, Mar 23, 3:29 PM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT SAT MAR 23 2013

GAZ116>119-137>141-SCZ048-051-242030-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
429 PM EDT SAT MAR 23 2013

...SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...CONDITIONS COULD BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS
PARTS OF SOUTHEAST GEORGIA AND COASTAL SOUTHEAST SOUTH CAROLINA
SUNDAY MORNING AND EARLY AFTERNOON.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION.

STRONG WINDS...BEHIND DEPARTING LOW PRESSURE...WIND GUSTS UP TO 40
MPH COULD OCCUR MONDAY AND AGAIN TUESDAY...ESPECIALLY DURING THE
AFTERNOON HOURS. WIND ADVISORIES COULD EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED SUNDAY.

SCZ045-242030-
INLAND BERKELEY-
429 PM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS...BEHIND DEPARTING LOW PRESSURE...WIND GUSTS UP TO 40
MPH COULD OCCUR MONDAY AND TUESDAY...ESPECIALLY DURING THE
AFTERNOON HOURS. HAZARDOUS BOATING CONDITIONS WILL DEVELOP ON LAKE
MOULTRIE...AND WIND ADVISORIES OR LAKE WIND ADVISORIES COULD
EVENTUALLY BE ISSUED.

FROST/FREEZE...FREEZING TEMPERATURES AND FROST ARE POSSIBLE EACH NIGHT
MONDAY THROUGH THURSDAY. IF NECESSARY...FREEZE WATCHES...WARNINGS
OR FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ352-354-242030-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
429 PM EDT SAT MAR 23 2013

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...
...SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...CONDITIONS COULD BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS
COASTAL WATERS SUNDAY.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-242030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 PM EDT SAT MAR 23 2013

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON...
...SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...CONDITIONS COULD BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS
PARTS OF SOUTHEAST GEORGIA AND COASTAL SOUTHEAST SOUTH CAROLINA
SUNDAY MORNING AND EARLY AFTERNOON.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114-115-SCZ040-042>044-047-242030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
429 PM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS...BEHIND DEPARTING LOW PRESSURE...WIND GUSTS UP TO 40
MPH COULD OCCUR MONDAY AND AGAIN TUESDAY...ESPECIALLY DURING THE
AFTERNOON HOURS. WIND ADVISORIES COULD EVENTUALLY BE ISSUED.

FROST/FREEZE...FREEZING TEMPERATURES AND FROST ARE POSSIBLE EACH NIGHT
MONDAY THROUGH THURSDAY. IF NECESSARY...FREEZE WATCHES...WARNINGS
OR FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-242030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
429 PM EDT SAT MAR 23 2013

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ049-050-052-242030-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
429 PM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS...BEHIND THE DEPARTING LOW PRESSURE SYSTEM WIND
GUSTS UP TO 40 MPH COULD OCCUR MONDAY AFTERNOON. A WIND ADVISORY
MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-242030-
CHARLESTON HARBOR-
429 PM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALES...ATLANTIC LOW PRESSURE WILL DEEPEN NORTHEAST OF THE WATERS
SUNDAY NIGHT INTO TUESDAY. THIS LOW COULD PRODUCE A PERIOD OF GALE
FORCE GUSTS ACROSS CHARLESTON HARBOR MONDAY INTO TUESDAY. IF
NECESSARY...GALE WATCHES AND WARNINGS COULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 24, 1:13 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
213 AM EDT SUN MAR 24 2013

GAZ099-100-114-115-240700-
BULLOCH-CANDLER-EVANS-TATTNALL-
213 AM EDT SUN MAR 24 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 300 AM EDT...

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES WEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...GORDONIA ALTAMAHA
STATE PARK...HAGAN...MANASSAS...METTER...PULASKI...REGISTER AND
REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3248 8185 3217 8175 3217 8174 3215 8178
      3211 8176 3209 8172 3196 8223 3218 8219
      3223 8222 3232 8224
TIME...MOT...LOC 0613Z 254DEG 44KT 3211 8231
Special weather statement, Mar 24, 1:25 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 AM EDT SUN MAR 24 2013

GAZ114-115-137-138-240715-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
225 AM EDT SUN MAR 24 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND LONG COUNTIES THROUGH 315 AM EDT...

AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALTAMAHA...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MENDES AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3197 8223 3209 8171 3201 8161 3190 8156
      3184 8207 3184 8208 3186 8212 3188 8212
      3191 8222 3193 8223
TIME...MOT...LOC 0625Z 264DEG 43KT 3195 8220
Special weather statement, Mar 24, 1:58 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 AM EDT SUN MAR 24 2013

GAZ100-101-116-118-119-137-138-SCZ047-048-051-240745-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-LONG-
258 AM EDT SUN MAR 24 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...JASPER...CHATHAM...LONG AND BEAUFORT
COUNTIES THROUGH 345 AM EDT...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BROOKLET TO REKA
TO 8 MILES WEST OF FORT STEWART...MOVING EAST AT 60 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...BROOKLET...CLYO...EDEN...EGYP
T...ELLABELL...FORT STEWART...GARDEN CITY...GUYTON...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...LEEFIELD...MARLOW...MELDRIM...MONTE
ITH...MONTGOMERY...PEMBROKE...PINEORA...POOLER...PORT
WENTWORTH...RICHMOND HILL...RINCON...SAVANNAH AIRPORT...SAVANNAH
HISTORIC DISTRICT...SHAWNEE...SPRINGFIELD...STILLWELL...THUNDERBOLT.
..VERNONBURG...WHITE BLUFF...WINDSOR FOREST...BELLINGER HILL
AREA...GRAHAMVILLE...HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH...RIDG
ELAND...SUN CITY... AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3256 8094 3220 8096 3193 8110 3183 8185
      3210 8171 3246 8169
TIME...MOT...LOC 0657Z 261DEG 53KT 3239 8157 3212 8159
          3193 8168

The radar

The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 07:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chatham

When
March 24, 2:20 AM EST to 2:21 AM EST
Where
Chatham County, 2.72 mi NW of Fairway Oaks
Measured
0.88 in hail
Reported by
Public
Coordinates
32.060, -81.160

The public reported dime to nickel size hail on Chatham Parkway south of Interstate 16.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438595.